You are definitely not alone. I too suffer from Chronic Daily Headaches with the added bonus of Migraines. Much like your situation, I wake up with the pain and go to sleep with it. The MDs have found no underlying disease to cause the headaches or migraines, and the testing has been extensive not to mention expensive. I really wish you luck in finding a solution to your pain. Living in pain is no way for you or those around you to live. While we have suffered daily forever, a normal thing for us and others like us, it has actually taken a toll on many lives. I know my kids would have a different life if the constant pain didn't stop me from living life to it's fullest. That being said, I have been on a quest to improve mine and my families lives by alleviating my constant pain.
With all of the testing, and medication trials, it is all to no avail (at this point), I sit here typing a response to you with a banger. My GP has tried several different meds to prevent the headaches over the years, Topamax (for migraines) was horrible for me. I was a total Zombie for 2 months. Next came Steroids, they made me hyper, break out with pimples like I was a teenager, oh yes, and get fat as a tick. Along with the steroids, I was given a beta blocker to stay the pain, and Ultram to kill the pain, that was until I started getting very ill from the meds. I came off all of that, because the steroids stopped my birth control from working, and I found out I was pregnant. I went almost 3 years without any treatment (pregnancy and breastfeeding until 19 months) So now my doc thinks these daily chronic headaches are caused from tension. My GP has had me on Zanax (anti anxiety), Baclofen (non-narcotic muscle relaxer), for about 8 months. The headaches have not subsided, so now he has added Cymbalta (anti depressant) and percocet, for when I just can't handle the pain any more, along with the Zanax and Baclofen. I am in my 3rd week of the Cymbalta and percocet. He had me on 30mg of Cymbalta for a week and bumped me up to 60mg for the last 2 weeks, so far I have some yucky side effects like diarrhea, gas, bloating and a little nausea that seems to loom at a low level all day long, but no headache relief yet. I have read in many posts or blogs that this is common and the side effects can go away and in the long run (up to 8 weeks) Cymbalta has helped many with Chronic Daily Headaches. I pray that I am one of them.
I don't know if any of this info could help anyone else, except to let you know that there are others, many of them that are in your same boat. If and when I find a solution, and all the steps in between, I will be back here to see others ideas, attempts and hopefully solutions! Best of luck to you!
Post Edited (plumkatie) : 3/1/2010 10:21:09 AM (GMT-7)
Post Edited (vitaka) : 8/11/2012 12:42:27 PM (GMT-6)